It's a fact, you will feel uncomfortable for the first week or two but always keep in the back of your head that this does get better. YOU are the only one who can get you to a life that's free from being controlled by these meds. The WD will absolutely test your will and strength but you have the ability within you to achieve a successful outcome. People need people. This forum is a wonderful source of great strength. Everyone of us has been right where you are today. We are helping each other pull ourselves out of the dark holes we've found ourselves in. Keep reading and posting. It REALLY does help.
First thing you need to do is stock up on things that will help with your withdrawal. Lots of fluids, immodium A/D (a must!!!), zantac for the tummy, melatonin to help with sleep, a good Vitamin B complex to help with energy, the D's to help at night, easy to fix meals....grab foods..health stuff like bananas, crackers, etc.
If you have any anti-anxiety medication and/or muscle relaxers they will help immensely too but be cautious on usage so you don't wind up hooked on them too.
Most of all...the worst part of the withdrawals is your mind...it is going to do everything it can to try to trick you into taking a pill. It will try to convince you that you are in more pain than you are in...don't give in. Keep busy....music, good comedy that really can make you laugh and even work. If you have a job try to work through the WD....all in all this is going to be similar to a really bad flu.
You can do this...you really can...come back here and post on this thread as much as you need to and check back for more answers. You will get lots of support and advice here. Less than 3 weeks ago I was in your shoes...tomorrow I will be 21 days clean...you CAN do it!!!
Thank you soooo much for advice. Why vitamin D?? Didn't hear of that one before. I certainly will keep posting. Every day because I really need the support. Well done to you too. Keep up the good work. Wish I was on day 21 but here goes torrow. Day 1 of a new like. Delighted I found this forum. Thanks all
After I was done with the worst of the CT someone mentioned that the D's help with the restless leg syndrome. I'm sure someone will be on here later to explain more about that...
Getting great support n advice already. I agree with what has been shared n just wanted to offer my support. Yeah....lots of us have recently been where u r right now. (I'm on day 25).
Being a baseball fan, I use what Yogi Berra said about baseball;
"90% is mental, the other half is physical".
That is what I felt when going thru wd's. Felt like I had to give more than 100%. Don't let the anticipation of dealing with this make this more of a challenge than it is. Stay strong! You can do this! Stay focused on the outcome. Keep posting. U R NOT ALONE!
Thank you so much. Ill post a comment again tomorrow and thanks again for your support. Best of luck in your own quest too.
don't let your head start messing with you already. know that your brain is going to be your enemy for a few months. it will trick you into finding reasons (one of them fear of wd's) some of them will be very strong.
it is like being pregnant and spending the whole time scared to death to have the baby. the pain of childbirth is NOTHING compared to the reward. the physical pain is quickly forgotten and can be helped a lot with OTC vitamins,minerals, quinine (hylands restless legs or tonic water). you can just tell yourself you have the flu.
when this is over you will have given birth to a new, sober you. take advantage of the free na and aa meetings. welcome their stories of how they did it and allow them to help you.
people should be more scared of using than stopping. using can kill you, stopping will not.
Day 1 nearly down. Doing ok but can feel nose running like a train and pains in my legs and back so here it starts. All I can do is ride it out hopefullty I will be strong enough. I think I will be this time with all your help. Best of luck to ye too.
Just so u r prepared n know a bit about what to expect. I understand everyone is different but I have experienced n heard this enough to believe the pains u r experiencing r common. When we feed our pain receptors month after month, year after year with narcotics.....then suddenly stop, your receptors will b screaming for what u have been giving them. That makes any pain u do have amplified quite a bit. The pains in ur legs n back will feel pretty bad, but what is ironic is after u get thru this, and u WILL, these pains will feel less than when on narcotics. Keep posting n let us know how u r progressing. U r not alone in this.
Day 2 done. Totally runny nose and pains in back and legs. Was in a situation yesterday with total strangers and I didn't want to be there but had to be but didn't give in to the cravings that I was feeling. Very happy about that On day 3 today. Feel like I have a very bad flu but am going to lie down now and cover up and watch tv for the day to try and keep my mind off of things. Feel like s**t. Thanks for your support.
I've caught up on your posts. So glad you aren't giving in to the cravings you feel. Have you gotten rid of all temptation in your life? You absolutely have to do that because ... well...it is hard to say no isn't it?
Keep trying to keep your mind busy....watch comedies...lots and lots of comedies...for some reason I was able to laugh when I watched a comedian I really liked (Bill Engvall for me).
You hit the nail on the head though...it feels like a really bad flu and just like the flu it will pass.
Hang in there lady!
Didn't do so well at all at all yesterday. Off I went to pharmacy and bought codeine and am not a happy camper that I did. I really feel so sorry that I did that but am back again on day 1 today and really feel dreadful. Just want to curl up and sleep but can't do so.. I have to keep going on this trail of getting off the stuff cause I've no like with it. Just need the support that is out there for me and hopefully this day next week I'll have a different outlook. Feel really weak willed at present but am trying to keep positive. Thanks to all.